Indiana, 2008Flooding in Indiana, March 1 to 2, 2008
March 1 to 2, 2008 · NWS IND · 2 events in 1 county or zone
Flooding occurred during the month of March across central Indiana, this flooding was a continuation from February flooding. Damage from the February flooding was around ten thousand dollars per event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred during the month of March across central Indiana, this flooding was a continuation from February flooding. Damage from the February flooding was around ten thousand dollars per event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 29, 11:53 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 29, 11:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1153 PM EST FRI FEB 29 2008
.AVIATION...DISCUSSION FOR 18Z TAFS.
VFR EXPECTED FOR MOST OF THE TAF SITES WITH THE EXCEPTION OF KLAF
WHICH WILL BE MVFR.
AN AREA OF MOSTLY MVFR STRATUS WAS MOVING TOWARD KLAF. HAVE TIMED
THIS INTO THE TERMINAL AROUND 19Z AND WILL KEEP CIGS MVFR THROUGH
AROUND 06Z WHEN BUFKIT SHOWS THE INVERSION LIFTING.
SKIES WILL REMAIN OVC FOR MUCH OF THE AFTERNOON AND EVENING. A COLD
FRONT WILL PASS THROUGH THE STATE FROM 21Z-02Z WITH LITTLE BUT CLOUD
COVER WITH IT. BUFKIT SOUNDINGS SHOW AN INVERSION HANGING AROUND
THROUGH THE EVENING THEN GRADUALLY LIFTING LATER TONIGHT. WILL
CONTINUE WITH OVC SKIES THEN SCT OUT AS EARLY AS 00Z AT KHUF AND
BETWEEN 04Z-06Z AT KBMG AND KIND.
AT THIS TIME DO NOT EXPECT FOG TO FORM IN AREAS WHERE THE SKY GOES
CLEAR SINCE WIND WILL REMAIN AROUND 10-12 KTS.
&&
.PREV DISCUSSION... /ISSUED 210 AM EST FRI FEB 29 2008/
DISCUSSION...
FCST FOCUS ON PRECIP ENDING THIS AM AND TEMPS TODAY THROUGH THE
WEEKEND.
STRONG WAA AIDING THE CURRENT AREA OF SNOW AND A BRIEF PERIOD OF
ZR/-RA BEFORE THE PRECIP TURNS TO DRIZZLE. WAA IS ALSO WORKING TO
PUSH SFC AIR TEMPERATURES UP THIS MORNING. SFC LOW WAS LOCATED
ACROSS WI WITH MAIN COLD FRONT ACROSS MN/NE. SAT IMAGERY SHOWED
CLOUDS BREAKING UP WITHIN THE WARM SECTOR ACROSS MO/IL.
WILL USE A BLEND OF MOS TEMP GUIDANCE THIS FCST CYCLE. WILL ALSO
CONTINUE TO USE A GFS/ECMWF BLEND FOR WEEKEND WX INTO NEXT WEEK.
TODAY...PRECIP SHOULD END BY 12Z WITH DRIZZLE OR A BRIEF PERIOD OF
LIGHT FREEZING DRIZZLE POSSIBLE EARLY THIS AM BEFORE TEMPS RISE TO
ABOVE FREEZING EVERYWHERE AS THE AREA BASKS IN THE WARM SECTOR. SFC
TROUGH WILL MOVE THROUGH AND SHIFT WINDS TO THE WEST WHICH SHOULD
AID IN THE WARM UP BY MIDDAY. SOME SUN ALSO APPEARS POSSIBLE FOR A
TIME TODAY BEFORE THE COLD FRONT APPROACHES THIS EVENING.
TONIGHT...CONDS SHOULD BE DRY WITH WINDS NOT FAVORABLE FOR ANY LAKE
EFFECT TO IMPACT THE CWA. GUIDANCE LOWS ARE IN GOOD AGREEMENT AND
WILL USE A BLEND.
SAT-SUN...DRY AND SEASONABLE CONDS AS THE SFC RIDGE MOVES ACROSS THE
AREA SAT. WAA WILL BEGIN SAT NIGHT AND PERSIST INTO SUNDAY WITH FCST
MAX TEMPS IN THE 50S BASED OFF OF 850MB TEMPS. WILL KEEP CONDS DRY
SUN HOWEVER SOME PRECIP MAY IMPACT THE FAR WEST LATE.
MON-TUES...NO CHANGE TO THE EXTENDED AS BOTH ECMWF AND GFS FCST A
STRONG AND SLOW MOVING STORM TO IMPACT THE AREA MON-TUES. PRECIP
AMOUNTS AND TYPE ALL REMAIN IN QUESTION HOWEVER IT STILL APPEARS
THAT THIS SYSTEM HAS THE POTENTIAL TO PRODUCE HEAVY AMOUNTS OF
PRECIPITATION WHICH COULD LEAD TO ADDITIONAL RIVER FLOODING.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION...JOHNSON
Hazardous weather outlook, Feb 29, 6:20 PM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EST FRI FEB 29 2008
INZ030-031-037>042-045>049-052>057-061>065-068>072-012330-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
620 PM EST FRI FEB 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RAIN OR SNOW APPEARS LIKELY NEXT MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028-029-035-036-043-044-051-060-067-012330-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
VIGO-SULLIVAN-KNOX-
620 PM EST FRI FEB 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE RAIN OR SNOW WILL ARRIVE BY MONDAY AND TUESDAY OF NEXT WEEK.
FLOODING IS EXPECTED TO RETURN OVER PORTIONS OF THE WABASH AND
TIPPECANOE RIVERS EARLY NEXT WEEK. SEE LATEST EXTENDED FLOOD STATEMENT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
HAINES
Flood, Sullivan
- When
- March 1, 12:00 AM EST to March 2, 5:40 AM EST
- Where
- Sullivan County, Riverton to 0.91 mi SSW of Riverton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.020, -87.580
Flooding occurred along the Wabash River in Sullivan County, including near Riverton, due to heavy rain and snow melt. This flooding is a continuation from February flooding that began on February 2nd at 22:30. Approximately ten thousand dollars in property damage occurred due to the flooding during February.
Flood, Sullivan
- When
- March 1, 12:00 AM EST to 9:34 PM EST
- Where
- Sullivan County, 4.1 mi WSW of Graysville to 3.34 mi WSW of Graysville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.108, -87.645
Flooding occurred along the Wabash River in western Sullivan County. This flooding was a continuation from February flooding that began on February 5th at 20:00 EST. Approximately ten thousand dollars worth of property damage occurred during February.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, March 1, 2008$45,000 · 11 events
- Drought in Alabama, March 1 to 31, 200835 events
- Winter Storm in Vermont, March 1, 2008$40,000 · 5 events
- Winter Weather in New York, March 1, 2008$30,000 · 9 events
- Damaging Winds in Alabama, March 1 to 4, 2008$30,000 · 50 kt wind · 2 events
- Drought in Tennessee, March 1 to 31, 200822 events
- Flooding in Missouri, March 1 to 7, 200819 events
- Heavy Snow in Maine, March 1, 200817 events
- Heavy Snow in Maine, March 1 to 2, 200815 events
- Drought in Texas, March 1 to 31, 200813 events
- Heavy Snow in New Hampshire, March 1, 200812 events
- Drought in Virginia, March 1 to 31, 200812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81636, 81637.